Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 20, NWS Green Bay, WI

May 24, 2007Florence County, Forest County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2007, 4:25 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2007, 4:25 PM CDT (21:25 UTC)
Expired
May 24, 2007, 5:10 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Florence County, WI, Forest County, WI

The radar

The Marquette radar (KMQT), 132 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:34 PM CDTTSTM WND DMGCrandon, WITREES DOWN AROUND CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:25 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 242125
SVRGRB
WIC037-041-242230-
/O.NEW.KGRB.SV.W.0020.070524T2125Z-070524T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FLORENCE COUNTY IN NORTHEAST WISCONSIN...
  FOREST COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 530 PM CDT

* AT 423 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CRANDON...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIPLER

LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899

$$

TH
3 follow-up statements
000 
WWUS53 KGRB 242133
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT THU MAY 24 2007

WIC037-041-242230-
/O.CON.KGRB.SV.W.0020.000000T0000Z-070524T2230Z/
FOREST WI-FLORENCE WI-
433 PM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR WESTERN FLORENCE AND FOREST COUNTIES...

AT 432 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR
NEWALD...OR ABOUT 14 MILES NORTH OF CRANDON...MOVING NORTHEAST AT 60
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LONG LAKE BY 440 PM...
  TIPLER BY 445 PM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899

$$

HELMAN/SRF
000 
WWUS53 KGRB 242149
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT THU MAY 24 2007

WIC037-041-242230-
/O.CON.KGRB.SV.W.0020.000000T0000Z-070524T2230Z/
FOREST WI-FLORENCE WI-
449 PM CDT THU MAY 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR WESTERN FLORENCE AND FOREST COUNTIES...

AT 444 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR
TIPLER...OR ABOUT 12 MILES SOUTH OF IRON RIVER...MOVING NORTHEAST AT
70 MPH.

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899

$$

HELMAN/SRF
000 
WWUS53 KGRB 242210
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
510 PM CDT THU MAY 24 2007

WIC037-041-242220-
/O.CAN.KGRB.SV.W.0020.000000T0000Z-070524T2230Z/
FOREST WI-FLORENCE WI-
510 PM CDT THU MAY 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FLORENCE AND FOREST 
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

LAT...LON 4549 8901 4556 8850 4598 8832 4598 8899

$$

HELMAN/SRF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 PM CDT, 25 minutes earlier.

Area forecast discussion, May 24, 4:00 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT THU MAY 24 2007

.SHORT TERM...TONIGHT AND FRIDAY
COLD FRONT MOVING ACROSS THE AREA WAS TRIGGERING SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. 850MB WINDS OF 50 TO 55 KNOTS MIXING
DOWN WITH THE STRONGER STORMS. TREES WERE REPORTED DOWN IN SPOTS
ACROSS CENTRAL WISCONSIN. THE LINE OF THUNDERSTORMS MOVING RAPIDLY TO
THE EAST...SO SEVERE WEATHER EPISODE WILL NOT LAST AS LONG AS THE
9 PM SEVERE THUNDERSTORM WATCH ISSUANCE. IN MATTER OF FACT...MAY
BE ABLE TO CANCEL A FEW OF THE WESTERN COUNTIES BEFORE THE ZONE
ISSUANCE. WILL WAIT TO THE LAST MINUTE TO SEE IF WE CAN REMOVE SOME
OF THE COUNTIES ACROSS CENTRAL WISCONSIN BEFORE ZONE/GRID ISSUANCE
AROUND 4 PM.

HIGH PRESSURE BUILDS INTO THE REGION TONIGHT WITH COOLER TEMPERATURES
ON FRIDAY. CURRENT MIN TEMPERATURES LOOKED REASONABLE AND FOLLOWED.
TRENDED TOWARD THE COOLER MET/MAV GUIDANCE FOR FRIDAY COMPARED TO
THE CONSIDERABLY WARMER NGM GUIDANCE.

.LONG TERM...TWO SYSTEMS IN THE EXTENDED WILL GIVE AREA A CHANCE OF
PCPN. AGAIN MODELS FAIRLY SIMILAR ON BIG PICTURE BUT GFS TENDING FASTER
ON TIMING.  HAVE TRIED TO TREND TOWARDS BLEND...PER NCEP FAVORING ECMWF
IN THE LATER PERIODS.

CHANGES TO PREVIOUS FORECAST PACKAGE CENTER AROUND SYSTEM FOR THIS
WEEKEND.  FRONT STARTS TO MAKE WAY BACK NORTH OVER WI AS A WARM FRONT
FRI NIGHT AS UPPER LOW MAKES WAY EAST OUT OF PAC NW INTO THE NORTHERN
LAKES. MOISTURE RETURN GOOD FROM GULF WITH PWATS ABOVE 1 INCH BY SAT
MORN.  HAVE BROUGHT PCPN AND CLOUDS IN EARLIER.  UPPER LOW SLOW TO MOVE
OUT WITH CYCLONIC FLOW LINGERING INTO SUNDAY.  LAPSE RATES SOMEWHAT
UNSTABLE...WILL CARRY SMALL CHANCE OF SHOWERS FOR THE NORTHERN
COUNTIES...THOUGH DRYING PUSHING IN RAPIDLY SAT NIGHT WITH JET PUSHING
THROUGH.

LITTLE CHANGE MADE IN TEMPERATURES WITH HOLIDAY TEMPERATURES EXPECTED TO
BE NEAR OR SLIGHTLY BELOW NORMS.

.AVIATION...THUNDERSTORMS WILL AFFECT THE WAUSAU...CENTRAL WISCONSIN
AND RHINELANDER AIRPORTS THROUGH 22Z...WITH SCATTERED SHOWERS
AFFECTING THESE SITES THROUGH 01Z. BRIEF IFR CONDITIONS EXPECTED
WITH THE THUNDERSTORMS...THEN MVFR CONDITIONS BEHIND THE COLD FRONT.
CLOUDS WILL CLEAR OUT LATER TONIGHT. THUNDERSTORMS WITH A BRIEF PERIOD
OF IFR CONDITIONS WILL AFFECT THE GREEN BAY...APPLETON AND OSHKOSH
SITES BETWEEN 22Z AND 00Z THIS EVENING. PRECIPITATION WILL TAPER OFF
TO SHOWERS. SIMILIAR CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT
A FEW HOURS LATER THAN THE WAUSAU AND RHINELANDER SITES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 6 PM THIS AFTERNOON
WIZ038>040-045-048>050-
&&

ECKBERG/TE
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 24, 11:45 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT THU MAY 24 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS
AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR
BETWEEN 2 PM AND 8 PM. LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF AN INCH
OR TWO...CAN ALSO BE EXPECTED...ESPECIALLY OVER CENTRAL AND NORTH
CENTRAL WISCONSIN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY
NIGHT. IT IS TOO EARLY TO TELL IF THEY WILL BE SEVERE...SO BE SURE TO
MONITOR LATER FORECASTS FOR THE MEMORIAL DAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON IN CENTRAL AND
NORTH CENTRAL WISCONSIN...AND DURING THE LATE AFTERNOON AND EARLY
EVENING IN NORTHEAST AND EAST CENTRAL WISCONSIN.

LMZ521-522-541>543-564-251645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE.

TSK/RDM
WEATHER.GOV/GREENBAY
ECKBERG/TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, May 24, 3:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     RHINELANDER             45.63N 89.41W
05/24/2007                   ONEIDA             WI   LAW ENFORCEMENT

            TREES DOWN AROUND RHINELANDER.

&&
Local storm report, May 24, 3:33 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     STEVENS POINT           44.51N 89.56W
05/24/2007  M43 MPH          PORTAGE            WI   AWOS

&&
Local storm report, May 24, 4:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     5 W WILD ROSE           44.18N 89.35W
05/24/2007                   WAUSHARA           WI   LAW ENFORCEMENT

            SCATTERED TREES DOWN ACROSS COUNTY.

&&
Local storm report, May 24, 4:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     WAUPACA                 44.34N 89.06W
05/24/2007  M53 MPH          WAUPACA            WI   TRAINED SPOTTER

&&
Local storm report, May 24, 4:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     EAGLE RIVER             45.91N 89.25W
05/24/2007                   VILAS              WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN EASTERN PART OF
            VILAS COUNTY.

&&
Local storm report, May 24, 4:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
05/24/2007                   WAUPACA            WI   LAW ENFORCEMENT

            TREES DOWN IN AND AROUND CITY OF WAUPACA.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:46 AM CDTWind AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more5 hr
May 24, 2:34 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon41 min
May 24, 3:03 PM CDTSevere Thunderstorm WarningGRBOneida27 min
May 24, 3:26 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas49 min
May 24, 3:30 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara45 min
May 24, 3:46 PM CDTSevere Thunderstorm WarningGRBWaupaca44 min
May 24, 4:07 PM CDTSevere Thunderstorm WarningGRBShawano28 min
May 24, 4:29 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano24 min
May 24, 4:33 PM CDTSpecial Marine WarningGRB100 min
May 24, 4:42 PM CDTSevere Thunderstorm WarningGRBOconto26 min
May 24, 4:50 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.